Idaho, 2003Heavy Snow in Idaho, March 18, 2003
March 18, 2003 · NWS OTX · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 17, 8:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 17, 8:30 PM PST, 4 hours 30 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
830 PM PST MON MAR 17 2003
.SYNOPSIS...A FEW SHOWERS WILL OCCUR OVER THE MOUNTAINS THIS EVENING
BUT SKIES WILL THEN BE PARTLY CLOUDY OVERNIGHT. A WEAK WEATHER
SYSTEM WILL MOVE ACROSS THE NORTHWESTERN PORTIONS OF THE DISTRICT
TUESDAY BUT JUST A FEW SHOWERS OVER THE MOUNTAINOUS AREAS CAN BE
EXPECTED. THE NEXT SYSTEM WILL SLIDE TOWARD THE SOUTH ON THURSDAY
BRINGING A THREAT OF SHOWERS TO MOST OF THE DISTRICT.
.DISCUSSION...QUIET WEATHER PATTERN OVER THE INLAND NORTHWEST THIS
EVENING. A WEAK SHORTWAVE PASSING THROUGH THE REGION BROUGHT SOME
LIGHT SHOWERS TO THE NORTHEAST MOUNTAINS IN THE AFTERNOON. A FEW
STILL EXIST OVER THE NORTH IDAHO PANHANDLE...BUT SHOULD DISSIPATE
BEFORE MIDNIGHT. ANOTHER WEAK SHORTWAVE WILL MOVE THROUGH ON
TUESDAY AND WILL ONCE AGAIN PRODUCE SCATTERED AFTERNOON AND EVENING
SHOWERS OVER THE NORTHERN MOUNTAINS. A RIDGE BUILDS IN AHEAD OF A
DEEPENING TROUGH ON WEDNESDAY FOR A DRY AND MILD DAY. CC
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 029/049/031/052/033/051 100002
COE 028/048/030/051/033/050 110002
PUW 030/049/032/053/032/049 100001
LWS 035/052/036/059/039/053 100001
CQV 029/052/030/055/031/050 2---01
SPT 029/047/032/050/031/052 210002
WWP 028/046/030/052/031/049 220002
MWH 030/056/030/057/037/051 000002
EAT 033/055/034/056/037/050 000011
OMK 029/054/030/055/033/053 100022
.OTX...NONE.
Hazardous weather outlook, Mar 17, 11:45 PM PST, 1 hour 15 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-181430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1145 PM PST MON MAR 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Lewis and Southern Nez Perce
- When
- March 18, 1:00 AM PST to 10:00 AM PST
- Where
- Lewis and Southern Nez Perce forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.282, -116.588 (the zone’s center; the record gives no point)
Five inches of snow fell overnight at Winchester.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New York, March 18 to 23, 2003$275,000 · 4 events
- Tornadoes and Hail in Louisiana, March 18, 2003$75,000 · F0 · 10 events
- Tornadoes and Hail in Mississippi, March 18, 2003$48,000 · F0 · 13 events
- Tornado and Damaging Winds in Texas, March 18, 2003$29,000 · F0 · 5 events
- Rip Current in Florida, March 18, 20032 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, March 18, 20033 events
- Damaging Winds in Florida, March 18, 2003$3,000 · 50 kt wind · 2 events
- Hail in Alabama, March 18, 20030.75 in hail · 2 events
- Hail in Texas, March 18, 20030.75 in hail · 1 event
- Damaging Wind in Texas, March 18, 200355 kt wind · 1 event
- Damaging Wind in Texas, March 18, 200356 kt wind · 1 event
- High Wind in New Mexico, March 18, 2003$10,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347410.